# SDR 2016FA0000122

- Difficulty date: December 7, 2015
- Submitted: March 9, 2016
- Operation: General aviation
- Aircraft: N5314R
- Make and model: Cessna 172R
- Aircraft serial: 17281144
- Aircraft time: 2,786 hours
- Engine: Lyc IO360L2A
- Engine time: 868 hours
- System (JASC): 7313 · Fuel Injector Nozzle
- Part: Injector
- Part number: 25765362
- Part serial: 80680680
- Condition: Contaminated
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PRECISION FUEL INJECTOR COMPLIED WITH, MIXTURE AND IDLE, OK,  REPORTED ENGINE STUMBLE, TEST FLIGHT OK.   REPORTED ENGINE STUMBLE, TEST FLIGHT OK TSOH 29.6.  ENGINE STUMBLE REPORTED, DYE FOUND IN IMPACT TUBES AND AIR SLOT. FUEL INJECTOR REMOVED AND SENT FOR REPAIR. FUEL INJECTOR INSTALLED ON AIRCRAFT.  ENGINE RUN 18 MINUTES TO OBTAIN OPERATING TEMPERATURE TO CHECK MIXTURE AND IDLE IAW CE-02-20. MIXTURE AND IDLE CHECK OK.  FUEL WAS NOT ON BEFORE ENGINE RUN AND WAS OFF AFTER ENGINE RUN. AFTER A 1 HOUR TIME PERIOD, FUEL DYE WAS VISIBLE UNDER AIRCRAFT.  FUEL INJECTOR INSPECTED, DYE WAS VISIBLE IN IMPACT TUBES AND AIR SLOT. FUEL INJECTOR REMOVED. WHEN 100LL WAS SPRAYED INTO IMPACT TUBES FUEL DYE FLOWED FROM THE AIR SLOT.  IT APPEARED THAT THE AIR SIDE OF THE FUEL INJECTOR WAS COMPROMISED BETWEEN THE PRESSURE AND STATIC SIDE. IT ALSO APPEARED THAT THERE WAS A COMPROMISE BETWEEN THE FUEL CHAMBER AND THE AIR CHAMBER. WHEN FUEL INJECTOR WAS REMOVED FROM THE ENGINE A SHOP PAPER TOWEL WAS WIPED IN THE INDUCTION AREA WITH NO FUEL DYE BEING VISIBLE.  PRECISION, AND THE REPAIR STATIONS THAT I HAVE DISCUSSED THIS WITH ALL HAVE SAID THE ISSUE IS OVERPRIMING. THE ELECTRIC  FUEL PUMP WAS NOT USED. THE ENGINE WAS STARTED, NO FLOODING.
